Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Would Celexa interfere with HIV antibody ELISA test result.
Jul 13, 2004

Dr. McGovern, I got tested for HIV like ten days ago after eight months of exposure(EIA Elisa Antibody test). the result came out to be negative. But i am still worried, the reason being is that i was on antidepressant medication(celexa 20mg/day) for the past two years. My question is do u think that the use of the medication might have affected the test result by producing a false negative or could the use of this medication might have inhibited the production of the antibodies(by not producing the antibodies) or affected the window period or the seroconversion time. If it did then do i need any other tests like directly checking for the virus itself(PCR or cd4/cd8 etc). Please advice going paranoid, ur answer will help me a lot. Is there an definite way to rule out HIV in my case. I m ready to get any test done. Date of exposure Oct 4th 2003. Date when i got tested Jun 20th 2004. Date from when i was on celexa Feb 2002.

Response from Dr. McGovern

If the exposure you were worried about occurred in October, then your antibody test should have been positive by June.

I would not seek further testing at this point in time. As far as Celexa goes, this should not interfere with HIV testing.

My advice for the future, is to always have safe sex so you do not experience this type of anxiety again which can be so difficult, especially when waiting for results of HIV testing.

Dr. McGovern



Previous
HCV? Please help
Next
HEP B Carrie Question - Please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement